Critical growth elliptic problems involving Hardy-Littlewood-Sobolev critical exponent in non-contractible domains. (English) Zbl 1430.35100

Summary: The paper is concerned with the existence and multiplicity of positive solutions of the nonhomogeneous Choquard equation over an annular type bounded domain. Precisely, we consider the following equation \[-\varDelta u = \left(\int\limits_{\varOmega} \frac{|u(y)|^{2^\ast_{\mu}}}{|x-y|^{\mu}} dy\right) |u|^{2^\ast_{\mu}-2} u+f \text{ in } \varOmega, \quad u = 0 \text{ on } \partial\varOmega,\] where \(\varOmega\) is a smooth bounded annular domain in \(\mathbb{R}^N\) (\(N \geq 3\)), \(2^\ast_{\mu}=\frac{2N-\mu}{N-2}\), \(f \in L^\infty(\varOmega)\) and \(f \geq 0\). We prove the existence of four positive solutions of the above problem using the Lusternik-Schnirelmann theory and variational methods, when the inner hole of the annulus is sufficiently small.


35J91 Semilinear elliptic equations with Laplacian, bi-Laplacian or poly-Laplacian
35B09 Positive solutions to PDEs
35A01 Existence problems for PDEs: global existence, local existence, non-existence
35J20 Variational methods for second-order elliptic equations
Full Text: DOI arXiv


[1] S. Adachi and K. Tanaka, Four positive solutions for the semilinear elliptic equation: −Δu + u = a(x)u^p + f(x) in ℝ^N, Calc. Var. Partial Differential Equations11 (2000), no. 1, 63-95. · Zbl 0987.35039
[2] A. Ambrosetti, Critical points and nonlinear variational problems, Mém. Soc. Math. France (N.S.)49 (1992), 1-139. · Zbl 0766.49006
[3] A. Bahri and J. M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain, Comm. Pure Appl. Math. 41 (1988), no. 3, 253-294. · Zbl 0649.35033
[4] V. Benci and G. Cerami, The effect of the domain topology on the number of positive solutions of nonlinear elliptic problems, Arch. Rational Mech. Anal. 114 (1991), no. 1, 79-93. · Zbl 0727.35055
[5] V. Benci, G. Cerami and D. Passaseo, On the number of the positive solutions of some nonlinear elliptic problems, in “Nonlinear analysis, Sc. Norm. Super. di Pisa Quaderni, Scuola Norm. Sup., Pisa (1991), 93-107, · Zbl 0838.35040
[6] V. Benci and G. Cerami, Multiple positive solutions of some elliptic problems via the Morse theory and the domain topology, Calc. Var. Partial Differential Equations2 (1994), no. 1, 29-48. · Zbl 0822.35046
[7] H. Brezis and L. Nirenberg, A minimization problem with critical exponent and nonzero data, in “Symmetry in Nature”, Scuola Norm. Sup. Pisa1 (1989), 129-140. · Zbl 0763.46023
[8] H. Brezis and L. Nirenberg, Remarks on finding critical points, Comm. Pure Appl. Math. 44 (1991), no. 8-9, 939-963. · Zbl 0751.58006
[9] D.M. Cao and H.S. Zhou, Multiple positive solutions of nonhomogeneous semilinear elliptic equations in ℝ^N, Proc. Roy. Soc. Edinburgh Sect. A126 (1996), no. 2, 443-463. · Zbl 0846.35042
[10] M. Clapp, M. Del Pino and M. Musso, Multiple solutions for a non-homogeneous elliptic equation at the critical exponent, Proc. Roy. Soc. Edinburgh Sect. A134 (2004), no. 1, 69-87. · Zbl 1067.35007
[11] M. Clapp, O. Kavian and B. Ruf, Multiple solutions of nonhomogeneous elliptic equations with critical nonlinearity on symmetric domains, Commun. Contemp. Math. 5 (2003), no. 2, 147-169. · Zbl 1030.35072
[12] J.M. Coron, Topologie et cas limite des injections de Sobolev, C. R. Acad. Sci. Paris Sèr. I Math. 299 (1984), no. 7, 209-12. · Zbl 0569.35032
[13] E.N. Dancer, A note on an equation with critical exponent, Bull. London Math. Soc. 20 (1988), 600-602. · Zbl 0646.35027
[14] F. Gao, and M. Yang, On nonlocal Choquard equations with Hardy-Littlewood-Sobolev critical exponents, J. Math. Anal. Appl. 448 (2017), no. 2, 1006-1041. · Zbl 1357.35106
[15] F. Gao and M. Yang, On the Brezis-Nirenberg type critical problem for nonlinear Choquard equation, Sci. China Math. 61 (2018), no. 7, 1219-1242. · Zbl 1397.35087
[16] M. Ghimenti and J. Van Schaftingen, Nodal solutions for the Choquard equation, J. Functional Analysis271 (2016), no. 1, 107-135. · Zbl 1345.35046
[17] J. Giacomoni, T. Mukherjee and K. Sreenadh, Doubly nonlocal system with Hardy-Littlewood-Sobolev critical nonlinearity, J. Math. Anal. Appl. 467 (2018), no. 1, 638-672. · Zbl 1396.35068
[18] D. Goel and K. Sreenadh, Kirchhoff equations with Hardy-Littlewood-Sobolev critical nonlinearity, Nonlinear Anal. . · Zbl 1421.35110
[19] D. Goel, V. D. Rădulescu and K. Sreenadh, Coron problem for nonlocal equations invloving Choquard nonlinearity, arXiv:1804.08084 (2018).
[20] H. He and J. Yang, Positive solutions for critical inhomogeneous elliptic problems in non-contractible domains, Nonlinear Anal. 70 (2009), no. 2, 952-973. · Zbl 1155.35373
[21] N. Hirano, Multiple existence of solutions for a nonhomogeneous elliptic problem on ℝ^N, J. Math. Anal. Appl. 336 (2007), no. 1, 506-522. · Zbl 1387.35234
[22] E.H. Lieb, Existence and uniqueness of the minimizing solution of Choquard’s nonlinear equation, Studies in Appl. Math. 57 (1976/77), no. 2, 93-105. · Zbl 0369.35022
[23] E.H. Lieb, M. Loss, Analysis, Second edition, Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, 2001. · Zbl 0966.26002
[24] V. Moroz and J. Van Schaftingen, Semi-classical states for the Choquard equation, Calc. Var. Partial Differential Equations52 (2015), no. 1-2, 199-235. · Zbl 1309.35029
[25] V. Moroz and J. Van Schaftingen, Existence of groundstates for a class of nonlinear Choquard equations, Trans. Amer. Math. Soc. 367 (2015), 6557-6579. · Zbl 1325.35052
[26] V. Moroz, J. Van Schaftingen, Groundstates of nonlinear Choquard equations: Hardy-Littlewood-Sobolev critical exponent, Commun. Contemp. Math. 17 (2015), no. 5, 1550005. · Zbl 1326.35109
[27] V. Moroz and J. Van Schaftingen, Groundstates of nonlinear Choquard equations: existence, qualitative properties and decay asymptotics, J. Functional Analysis265 (2013), no. 2, 153-184. · Zbl 1285.35048
[28] S. Pekar, Untersuchung über die Elektronentheorie der Kristalle, Akademie Verlag, Berlin, 1954.
[29] O. Rey, A multiplicity result for a variational problem with lack of compactness, Nonlinear Anal. 13 (1989), no. 10, 1241-1249. · Zbl 0702.35101
[30] Z. Shen, F. Gao and M. Yang, Multiple solutions for nonhomogeneous Choquard equation involving Hardy-Littlewood- Sobolev critical exponent, Z. Angew. Math. Phys. 68 (2017), no. 3, 61. · Zbl 1375.35146
[31] G. Tarantello, On nonhomogeneous elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincarè Anal. Non Linèaire9 (1992), no. 3, 281-304. · Zbl 0785.35046
[32] T.F. Wu, Three positive solutions for Dirichlet problems involving critical Sobolev exponent and sign-changing weight, J. Differential Equations249 (2010), no. 7, 1549-1578. · Zbl 1200.35138
[33] T.F. Wu, Multiple positive solutions of non-homogeneous elliptic equations in exterior domains, Proc. Roy. Soc. Edinburgh Sect. A137 (2007), no. 3, 603-624. · Zbl 1135.35038
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.